View Full Version : Should I just be honest with my doctor?


ampakine
06-13-13, 08:40 AM
Dexedrine has been a life saver for me. I went from a high school dropout, to a 3rd year chemistry student in the space of about 5 years. This is why I have never been honest with my psychiatrist or doctor about the side effects, because I've always been worried that they might take me off it.

Should I just come clean with my doc? I want to try an anti depressant in conjunction with the dexedrine to see if it will counteract the side effects.

dvdnvwls
06-13-13, 02:07 PM
Yes you should just be honest. You can soften it a little by saying you've always had the side effects but they've been bothering you more lately.

Do not ask for an antidepressant; just tell the doctor what's going on and let the doctor lead.

peripatetic
06-13-13, 02:55 PM
Q: Should I just be honest with my doctor?

A: yes

dafras
06-19-13, 06:22 AM
How serious are the side effects?

sarahsweets
06-19-13, 10:17 AM
what kind of side effects are they?

AdamLL
08-11-13, 09:59 AM
Here is a list of some of the side effects. http://www.pharmacydrugguide.com/Dexedrine_Side_Effects
Are any of these the ones you are having?
I agree with everyone that you should be honest with your doctor. You have come so far now. Some drugs we just have to live with the side effects and they aren't to awfully bad. Of course that is depending on what the drug is needed for.
You doctor has a lot of experience..trust him and yourself to come up with any additional treatment options if need be.
Congratulations on everything you have accomplished by the way. You have done an amazing job with your life from being a high school drop to a 3 year chemistry student in a matter of 5 years.
Oh wow I just saw when this was posted. Oh well hopefully you are still around and can read it.

ampakine
11-09-13, 03:07 PM
I quit the dexedrine and am in the process of reversing the neurochemical changes long term dexedrine use caused. I find that modafinil works well for treating the ADHD symptoms, and it doesn't cause extreme insomnia like the dexedrine does.

I'm planning on testing out selegiline soon, as I suspect it will kill 2 birds with one stone, remedy the depression, as well as the ADHD by increasing the amount of synaptic dopamine in the brain.

Modafinilguy
01-07-14, 12:26 AM
I find Modafinil pretty hopeless for my ADHD, however it is good for staying awake for ages browsing the internet. Interestingly, unlike you, I find Modafinil keeps me more awake than the psychostimulants I did, which was Ritalin.

I can only gather than insomnia was the side effect?

There should be no significant neurochemical changes if you are using an appropriate dose of dexedrine in an appropriate manner.

I was on Ritalin (60mg per day) for 1.5 years, there was absolutely no sort of adaption of dependence for me. Stopping it was not an issue.

Be careful with MAOI inhibitors. And remember ADHD is related to Noradrenalin as well as Dopamine.

Do you suffer from a constant endless low mood state or a negative sensitivity and reactivity of mood, a sensitivity to stress?

If you mood is quite reactive to even small provocations and stress, (well here I go again), my strong opinion a small dose of Abilify is the best option at this time on the psychotropic drug market.